• Previous Article
    Reaction-diffusion equations with fractional diffusion on non-smooth domains with various boundary conditions
  • DCDS Home
  • This Issue
  • Next Article
    Asymptotic stability of non-monotone traveling waves for time-delayed nonlocal dispersion equations
2016, 36(3): 1321-1329. doi: 10.3934/dcds.2016.36.1321

Wandering continua for rational maps

1. 

Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing 100190

2. 

Mathemaitcal School of Sichuan University, ChengDu, 610065, China

Received  August 2014 Revised  June 2015 Published  August 2015

We prove that a Lattès map admits an always full wandering continuum if and only if it is flexible. The full wandering continuum is a line segment in a bi-infinite or one-side-infinite geodesic under the flat metric.
Citation: Guizhen Cui, Yan Gao. Wandering continua for rational maps. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1321-1329. doi: 10.3934/dcds.2016.36.1321
References:
[1]

A. Blokh and G. Levin, An inequality for laminations, Julia sets and 'growing trees',, Erg. Th. and Dyn. Sys., 22 (2002), 63. doi: 10.1017/S0143385702000032.

[2]

B. Branner and J. Hubbard, The iteration of cubic polynomials. Part II. Patterns and parapatterns,, Acta Mathematica, 169 (1992), 229. doi: 10.1007/BF02392761.

[3]

G. Cui, W. Peng and L. Tan, Renormalization and wandering curves of rational maps, preprint,, , ().

[4]

G. Cui and L. Tan, A characterization of hyperbolic rational maps,, Invent. Math., 183 (2011), 451. doi: 10.1007/s00222-010-0281-8.

[5]

A. Douady and J. Hubbard, A proof of Thurston's topological characterization of rational functions,, Acta Math., 171 (1993), 263. doi: 10.1007/BF02392534.

[6]

J. Kiwi, Rational rays and critical portraits of complex polynomials,, preprint, (1997).

[7]

J. Kiwi, Real laminations and the topological dynamics of complex polynomials,, Adv. in Math., 184 (2004), 207. doi: 10.1016/S0001-8708(03)00144-0.

[8]

O. Kozlovski and S. van Strien, Local connectivity and quasi-conformal rigidity of non-renormalizable polynomials,, Proc. London Math. Soc., 99 (2009), 275. doi: 10.1112/plms/pdn055.

[9]

G. Levin, On backward stability of holomorphic dynamical systems,, Fund. Math., 158 (1998), 97.

[10]

C. McMullen, Complex Dynamics and Renormalization,, Annals of Mathematics Studies, 135 (1994).

[11]

C. McMullen, Automorphisms of rational maps,, in Holomorphic Function and Moduli, (1986), 31. doi: 10.1007/978-1-4613-9602-4_3.

[12]

J. Milnor, Dynamics in One Complex Variable,, Princeton University Press, (2006).

[13]

J. Milnor, On Lattès Maps,, in Dynamics on the Riemann Spheres, (2006), 9. doi: 10.4171/011-1/1.

[14]

K. Pilgrim and L. Tan, Rational maps with disconnected Julia set,, Asterisque, 261 (2000), 349.

[15]

W. Qiu and Y. Yin, Proof of the Branner-Hubbard conjecture on Cantor Julia sets,, Science in China Series A, 52 (2009), 45. doi: 10.1007/s11425-008-0178-9.

[16]

W. Thurston, The combinatorics of iterated rational maps,, in Complex Dynamics: Families and Friends (ed. D. Schleicher), (2009), 3. doi: 10.1201/b10617-3.

show all references

References:
[1]

A. Blokh and G. Levin, An inequality for laminations, Julia sets and 'growing trees',, Erg. Th. and Dyn. Sys., 22 (2002), 63. doi: 10.1017/S0143385702000032.

[2]

B. Branner and J. Hubbard, The iteration of cubic polynomials. Part II. Patterns and parapatterns,, Acta Mathematica, 169 (1992), 229. doi: 10.1007/BF02392761.

[3]

G. Cui, W. Peng and L. Tan, Renormalization and wandering curves of rational maps, preprint,, , ().

[4]

G. Cui and L. Tan, A characterization of hyperbolic rational maps,, Invent. Math., 183 (2011), 451. doi: 10.1007/s00222-010-0281-8.

[5]

A. Douady and J. Hubbard, A proof of Thurston's topological characterization of rational functions,, Acta Math., 171 (1993), 263. doi: 10.1007/BF02392534.

[6]

J. Kiwi, Rational rays and critical portraits of complex polynomials,, preprint, (1997).

[7]

J. Kiwi, Real laminations and the topological dynamics of complex polynomials,, Adv. in Math., 184 (2004), 207. doi: 10.1016/S0001-8708(03)00144-0.

[8]

O. Kozlovski and S. van Strien, Local connectivity and quasi-conformal rigidity of non-renormalizable polynomials,, Proc. London Math. Soc., 99 (2009), 275. doi: 10.1112/plms/pdn055.

[9]

G. Levin, On backward stability of holomorphic dynamical systems,, Fund. Math., 158 (1998), 97.

[10]

C. McMullen, Complex Dynamics and Renormalization,, Annals of Mathematics Studies, 135 (1994).

[11]

C. McMullen, Automorphisms of rational maps,, in Holomorphic Function and Moduli, (1986), 31. doi: 10.1007/978-1-4613-9602-4_3.

[12]

J. Milnor, Dynamics in One Complex Variable,, Princeton University Press, (2006).

[13]

J. Milnor, On Lattès Maps,, in Dynamics on the Riemann Spheres, (2006), 9. doi: 10.4171/011-1/1.

[14]

K. Pilgrim and L. Tan, Rational maps with disconnected Julia set,, Asterisque, 261 (2000), 349.

[15]

W. Qiu and Y. Yin, Proof of the Branner-Hubbard conjecture on Cantor Julia sets,, Science in China Series A, 52 (2009), 45. doi: 10.1007/s11425-008-0178-9.

[16]

W. Thurston, The combinatorics of iterated rational maps,, in Complex Dynamics: Families and Friends (ed. D. Schleicher), (2009), 3. doi: 10.1201/b10617-3.

[1]

Yu-Hao Liang, Wan-Rou Wu, Jonq Juang. Fastest synchronized network and synchrony on the Julia set of complex-valued coupled map lattices. Discrete & Continuous Dynamical Systems - B, 2016, 21 (1) : 173-184. doi: 10.3934/dcdsb.2016.21.173

[2]

James W. Cannon, Mark H. Meilstrup, Andreas Zastrow. The period set of a map from the Cantor set to itself. Discrete & Continuous Dynamical Systems - A, 2013, 33 (7) : 2667-2679. doi: 10.3934/dcds.2013.33.2667

[3]

Guizhen Cui, Wenjuan Peng, Lei Tan. On the topology of wandering Julia components. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 929-952. doi: 10.3934/dcds.2011.29.929

[4]

Rich Stankewitz. Density of repelling fixed points in the Julia set of a rational or entire semigroup, II. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2583-2589. doi: 10.3934/dcds.2012.32.2583

[5]

Hsuan-Wen Su. Finding invariant tori with Poincare's map. Communications on Pure & Applied Analysis, 2008, 7 (2) : 433-443. doi: 10.3934/cpaa.2008.7.433

[6]

Amadeu Delshams, Josep J. Masdemont, Pablo Roldán. Computing the scattering map in the spatial Hill's problem. Discrete & Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 455-483. doi: 10.3934/dcdsb.2008.10.455

[7]

C. R. Chen, S. J. Li. Semicontinuity of the solution set map to a set-valued weak vector variational inequality. Journal of Industrial & Management Optimization, 2007, 3 (3) : 519-528. doi: 10.3934/jimo.2007.3.519

[8]

Luke G. Rogers, Alexander Teplyaev. Laplacians on the basilica Julia set. Communications on Pure & Applied Analysis, 2010, 9 (1) : 211-231. doi: 10.3934/cpaa.2010.9.211

[9]

Lluís Alsedà, Michał Misiurewicz. Semiconjugacy to a map of a constant slope. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3403-3413. doi: 10.3934/dcdsb.2015.20.3403

[10]

Richard Evan Schwartz. Outer billiards and the pinwheel map. Journal of Modern Dynamics, 2011, 5 (2) : 255-283. doi: 10.3934/jmd.2011.5.255

[11]

Valentin Ovsienko, Richard Schwartz, Serge Tabachnikov. Quasiperiodic motion for the pentagram map. Electronic Research Announcements, 2009, 16: 1-8. doi: 10.3934/era.2009.16.1

[12]

John Erik Fornæss, Brendan Weickert. A quantized henon map. Discrete & Continuous Dynamical Systems - A, 2000, 6 (3) : 723-740. doi: 10.3934/dcds.2000.6.723

[13]

Zenonas Navickas, Rasa Smidtaite, Alfonsas Vainoras, Minvydas Ragulskis. The logistic map of matrices. Discrete & Continuous Dynamical Systems - B, 2011, 16 (3) : 927-944. doi: 10.3934/dcdsb.2011.16.927

[14]

Daniel Fusca. The Madelung transform as a momentum map. Journal of Geometric Mechanics, 2017, 9 (2) : 157-165. doi: 10.3934/jgm.2017006

[15]

Mila Nikolova. Model distortions in Bayesian MAP reconstruction. Inverse Problems & Imaging, 2007, 1 (2) : 399-422. doi: 10.3934/ipi.2007.1.399

[16]

Juan Luis García Guirao, Marek Lampart. Transitivity of a Lotka-Volterra map. Discrete & Continuous Dynamical Systems - B, 2008, 9 (1) : 75-82. doi: 10.3934/dcdsb.2008.9.75

[17]

Jian Zhai, Jianping Fang, Lanjun Li. Wave map with potential and hypersurface flow. Conference Publications, 2005, 2005 (Special) : 940-946. doi: 10.3934/proc.2005.2005.940

[18]

Paul Wright. Differentiability of Hausdorff dimension of the non-wandering set in a planar open billiard. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3993-4014. doi: 10.3934/dcds.2016.36.3993

[19]

Valeria Banica, Luis Vega. Singularity formation for the 1-D cubic NLS and the Schrödinger map on $\mathbb S^2$. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1317-1329. doi: 10.3934/cpaa.2018064

[20]

Artem Dudko. Computability of the Julia set. Nonrecurrent critical orbits. Discrete & Continuous Dynamical Systems - A, 2014, 34 (7) : 2751-2778. doi: 10.3934/dcds.2014.34.2751

2016 Impact Factor: 1.099

Metrics

  • PDF downloads (0)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]